Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 80, NWS Austin/San Antonio, TX

April 29, 2024Atascosa County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2024, 7:38 PM CDT for Atascosa County, Wilson County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2024, 7:38 PM CDT (00:38 UTC)
Expired
Apr 29, 2024, 8:09 PM CDT
In force
31 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Atascosa County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2239 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS54 KEWX 300038
SVREWX
TXC013-493-300130-
/O.NEW.KEWX.SV.W.0080.240430T0038Z-240430T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
738 PM CDT Mon Apr 29 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  East central Atascosa County in south central Texas...
  Southwestern Wilson County in south central Texas...

* Until 830 PM CDT.

* At 738 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Poth, moving west at 5 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  east central Atascosa and southwestern Wilson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2891 9833 2909 9833 2905 9804 2900 9803
      2894 9812
TIME...MOT...LOC 0038Z 090DEG 5KT 2899 9816 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

BRADY
2 follow-up statements
247 
WWUS54 KEWX 300104
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
804 PM CDT Mon Apr 29 2024

TXC013-300114-
/O.CAN.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Atascosa TX-
804 PM CDT Mon Apr 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATASCOSA COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
      2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0104Z 329DEG 2KT 2898 9816 

$$

TXC493-300130-
/O.CON.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Wilson TX-
804 PM CDT Mon Apr 29 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN WILSON COUNTY...

At 804 PM CDT, a severe thunderstorm was located 8 miles southwest of
Poth, and is nearly stationary.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southwestern Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
      2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0104Z 329DEG 2KT 2898 9816 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

BRADY
981 
WWUS54 KEWX 300109
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
809 PM CDT Mon Apr 29 2024

TXC493-300118-
/O.CAN.KEWX.SV.W.0080.000000T0000Z-240430T0130Z/
Wilson TX-
809 PM CDT Mon Apr 29 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2899 9830 2900 9830 2904 9806 2900 9803
      2894 9812 2893 9818 2893 9822 2892 9823
TIME...MOT...LOC 0106Z 090DEG 5KT 2898 9817 

$$

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:30 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 29, 7:30 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
730 PM CDT Mon Apr 29 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 655 PM CDT Mon Apr 29 2024

We have updated the forecast to add a mention of showers and
thunderstorms through mid-evening across the coastal plains region.
We could see a strong storm or two over the next hour or so, with
activity expected to weaken with the loss of daytime heating.
Otherwise, only minor changes were made to the forecast.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 151 PM CDT Mon Apr 29 2024

Quiet weather is expected this afternoon and evening outside of the
potential for a stray thunderstorm across the far southeastern
portion of the Coastal Plains as an outflow boundary from convection
over the Gulf of Mexico continues to move inland. Any storm that
fires in this environment will have the potential to become severe
with current SBCAPE values around 4,000 J/kg and effective shear
around 35-50 kts based on the latest SPC Mesoanalysis data.
Otherwise, we can expect low status and areas of patchy fog to
redevelop overnight/early Tuesday morning. Closer to sunrise, we may
start to see some patchy drizzle/light rain showers begin to develop
across mainly southern portions of the area as well.

Tomorrow afternoon, there will once again be a low potential for an
isolated storm or two to develop along the seabreeze and/or any
lingering boundary from today's convection across southern portions
of the Coastal Plains. There is a better chance for storms to fire
along a dryline out in west Texas and along the SDB Mountains in
Mexico. This activity will try to push west into our area through
the evening hours, but more likely than not will struggle to do so
before dissipating. Low clouds and patchy fog looks likely again
Tuesday night into Wednesday morning.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 151 PM CDT Mon Apr 29 2024

A series of mid-level shortwave troughs will move over TX in
westerly flow aloft during the first part of the long term period.
The first will combine with a dryline in the boundary layer and bring
chances for showers and thunderstorms Wednesday afternoon and night.
There may be sufficient bouyancy and vertical wind shear to produce
strong to severe storms during the afternoon and evening. Large hail
and isolated tornadoes are the main threat. Another upper disturbance
will bring chances for convection Thursday afternoon and evening.
Friday a cold front will move through Central Texas and then through
our CWA Friday night. This will bring another chance for showers and
thunderstorms, but it looks like it will be a weak boundary and
chances are low. The front will stall in the region and another upper
shortwave trough will move across Saturday making convection possible
again. Another dryline could generate storms Sunday afternoon and
evening. Weak ridging will bring dry weather Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 655 PM CDT Mon Apr 29 2024

No significant changes were made to the ongoing aviation forecasts.
Some convection over the coastal plains will stay east of the I-35
terminals. We will see an outflow boundary move across SAT and SSF
and have introduced a TEMPO group through 02Z for gusty southeast
winds behind the boundary. MVFR cigs develop quickly by early Tuesday
morning across all TAF sites, with IFR expected along the I-35
corridor. We will also need to monitor for the possibility of some
IFR cigs out west at DRT. Clouds remain intact through the morning
hours, with VFR returning by early afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              67  89  71  85 /   0  10   0  40
Austin Bergstrom Intl Airport  64  88  70  85 /   0  10   0  40
New Braunfels Muni Airport     66  89  71  86 /   0  10   0  40
Burnet Muni Airport            65  87  70  83 /   0   0   0  30
Del Rio Intl Airport           73  96  75  90 /  10   0  10  20
Georgetown Muni Airport        64  87  70  83 /   0   0   0  30
Hondo Muni Airport             68  90  70  86 /   0   0   0  40
San Marcos Muni Airport        65  88  70  85 /   0  10   0  40
La Grange - Fayette Regional   67  87  71  84 /   0  10   0  40
San Antonio Intl Airport       69  88  71  85 /   0  10   0  40
Stinson Muni Airport           69  89  73  86 /  10  10   0  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...Brady
Aviation...Platt
Hazardous weather outlook, Apr 29, 3:32 AM CDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
332 AM CDT Mon Apr 29 2024

TXZ171>173-183>194-202>209-217>225-228-300845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
332 AM CDT Mon Apr 29 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Areas of fog are expected this morning across portions of South-
Central Texas. Fog could become dense with visibility near or less
than a quarter mile, especially across portions of the Hill
Country and I-35 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy to areas of fog will be expected late tonight into early
Tuesday morning across portions of South-Central Texas. Fog could
become dense with visibility near or less than a quarter mile,
especially across of the Coastal Plains.

An unsettled weather pattern continues through the week with
potential for thunderstorms each day. Strong to severe storms and
locally heavy rains are possible across portions of the area mid
to late week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 29, 6:57 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Mon Apr 29 2024

TXZ221-222-300030-
Karnes TX-Wilson TX-
657 PM CDT Mon Apr 29 2024

...A strong thunderstorm will impact portions of central Karnes and
southeastern Wilson Counties through 730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Floresville, Poth, Kosciusko, Falls City, Cestohowa, Hobson, and
Paweleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2895 9826 2917 9825 2911 9786 2897 9785
      2892 9823
TIME...MOT...LOC 2357Z 095DEG 7KT 2902 9806

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, Apr 29, 7:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
727 PM CDT Mon Apr 29 2024

TXZ221-222-300115-
Karnes TX-Wilson TX-
727 PM CDT Mon Apr 29 2024

...A strong thunderstorm will impact portions of west central Karnes
and south central Wilson Counties through 815 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poth, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Poth, Falls City, Cestohowa, Hobson, and Paweleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2893 9824 2895 9826 2912 9825 2909 9788
      2896 9794 2892 9822
TIME...MOT...LOC 0027Z 084DEG 6KT 2902 9813

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:27 PM CDTSpecial Weather StatementEWXWilson48 min
Apr 29, 7:55 PM CDTAreal Flood AdvisoryEWXKarnes, Wilson2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.